I spent my 70th birthday, July 31, in the ER at St. Mary Corwin Hospital in Pueblo and got moved to the telemetry observation ward around 10:30 that evening attached to all kinds of cords, dials, beepers, etc. It was not anything like I had imagined celebrating. Luckily, after a month of ER and hospital stays the doctors and I feel we have figured out what is going on and I am hopefully now on the way to recovery.
Thanks to being one of the rare cases of Lipitor (for high cholesterol) side effects, I had the year from Hell with the symptoms of Congestive Heart Failure with extreme edema, weakness, and water on the lungs making it difficult to breath. After being clued in by a cousin that his similar symtoms were caused by Lipitor the doctor took me off all Statins and I thought that things were looking up; the CFI symptoms were gone but I became progressively weaker, light headed, confused, and falling. My biggest mistake was to keep forcing myself to go on and do what needed to be done even though I was so tired and weak. Then I had the first TIA that I already blogged about.
After more TIA episodes and ER visits in Canon City, I was so weak and ill and unable to eat and my blood chemistry was very messed up so I was sent back to the ER at St. Mary Corwin Hospital in Pueblo because they had my original test results and better access to specialists and they admitted me for overnight observation. The hospital doctors finally discovered that the reason I has having fainting spells and falling was due to extremely low blood pressure. When lying down the BP was high, when sitting it decreased, when standing and or moving it dropped very low, within just minutes. Exactly opposite of what you would expect.
The BP meds had been greatly increased, to help run off the retained water when the Lipitor was causing the edema. Now that I no longer suffered from edema the BP medicine dosage was
way too high. So we stopped the blood thinner and BP meds and will now start over from scratch to get my BP stabilized at a healthy level. Hopefully Mother Nature will do what she's been trying to do all along, get to equilibrium, this time without help or hindrance from meds.
I am home, Kat and Mandy have been with me this past week; I am beginning to regain my appetite, but am still going to eat a healthy diet to lose more of my excess weight and take that strain off my body and systems. My muscles are so weak that I have to begin slowly to regain muscle strenth and be able to once again live a normally active life.
I am very weak but at least not hopeless, which is how I've felt for the past month. Maybe one of these days I will feel good enough to be interested in making quilts again. Normally, I would not bore you all with these medical details, but if someone else out there is having a similar problem, they need to know the effect that Lipitor had on me. I am told that it is extremely rare, but had my cousin not clued me in, and I had kept on taking the Statins, I might not even be here to write this blog.
Thank you to all my quilting buddies who have been encouraging me during this experience, even when I've been unable to read or write blogs.
Even when ill I need to have flower photos, so here are the flowers in front of my doctor's clinic.